MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 4123201
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyspnea (1816); Dizziness (2194)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that 15 minutes into a continuous mononuclear cell collection (cmnc) on a spectra optia device, the operator failed to make a complete seal in the sample pouch by the inlet site.Per the customer, the operator observed air going into the inlet line (luer connector) and centrifuge, and the operator believed air was going directly into the return line.It was reported that there were no alarms regarding the return line.The patient quickly complained of shortness of breath and dizziness.The patient was put on oxygen (o2), positioned on their left side, and the nurse practitioner (np) ordered a transfer to the emergency room (er).All leur connections were tight and there was no clotting in the channel or in the return reservoir.Stopcock with calcium gluconate iv line was connected to the return line at the time of the event.Patient outcome is unknown at this time.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.4, g.4, h.6 and h.11.Investigation: the return line was connected to a stopcock for administration of iv calcium gluconat.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.Correction: terumo bct clinical specialist explained to the operator how air would have been vented as a result of a partially sealed blood diversion bag at the time of the call.Root cause: a root cause assessment was performed for air in the inlet line.The root cause was due to a partially sealed blood diversion bag.There was no potential of air being returned to the patient.The medical intervention was administered as a precaution.
 
Event or Problem Description

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key20101122
Report Number1722028-2024-00364
Device Sequence Number8442422
Product Code LKN
UDI-Device Identifier05020583123205
UDI-Public05020583123205
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue Number4123201
Device Lot Number2403073141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient Weight78 KG